MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 27"(70CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 27"(70CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP305H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device pe6532 batch number, and no non-conformance's were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.During the procedure the device was broken easily during use.The procedure was not delayed.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d3, g1, g2.Additional information: d10.H3 evaluation: representative samples returned to support investigation of multiple device issues captured in reports 2210968-2020-02265 and 2210968-2020-02266.Analysis results have been included in follow-up reports for each.Unopened samples of product were received for analysis.The complaint sample was not received.During the visual inspection of unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand with no defects, damages or suture breakage noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples received, no suture breakage was found and the tested samples met the finished goods requirements.

Brand Name
VICRYL PLUS SUTURE 27"(70CM) 3-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9861513
Report Number2210968-2020-02266
Device Sequence Number14106250
Product Code GAM
UDI-Device Identifier10705031052130
UDI-Public10705031052130
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberVCP305H
Device Catalogue NumberVCP305H
Device Lot NumberPE6532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date05/06/2020
Patient Sequence Number1